Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

To Anyone On Lamotrigine, Do You Have Joint Or Muscular Pain As A Side Effect?

To Anyone On Lamotrigine, Do You Have Joint Or Muscular Pain As A Side Effect?

A MyEpilepsyTeam Member said:

I take 450mg 2 times a day and that seems to work on the control, but I did just start Keppra and if you ever have that be prepared to be tired. But, it may depend on your seizures and what time, if maybe since tensing up has caused a problem. After I have a seizure I usually ache for a few days then I am ok. This may be something you should bring up to your doctor. Good luck!

posted over 5 years ago
A MyEpilepsyTeam Member said:

Why is it they never believe it's from the meds??!! Pain, neck pain, and joint pain are all listed as "infrequent" side effects of lamotrigine. The info is on the patient insert.

On the bright side, if there is one, these side effects generally resolve with time and/or dose reductions. Keep talking with your doctor about it.

I'm sorry that you're in pain and hope that you feel better soon.

posted about 6 years ago
A MyEpilepsyTeam Member said:

Thank you for your reply.
I was diagnosed with hypothyroidism last year but I am on medication for that and my hormone levels are where they should be but I am continuing to experience pain in every joint which my doctor is still putting down to my thyroid.
Timing wise it would make sense for it to be the lamotrigine so I wondered if anyone was in the same boat.
Sorry to hear you are in pain too!

posted about 6 years ago
A MyEpilepsyTeam Member said:

Hi Tabatha Jane I hadn't really made the link until now but yes in my knees and hands in fact most joints I had put it down to wear and tear but it has gotten worse since I have been on lamotrogine.

posted about 6 years ago
Already a Member? Log in